Thunderstorm Wind, Carbon
- When
- August 6, 3:15 PM EST
- Where
- Carbon County, Albrightsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.017, -75.617
A severe thunderstorm knocked down a couple of trees in Albrightsville (Kidder Township).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down a couple of trees in Albrightsville (Kidder Township).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 6, 2:59 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 PM EDT WED AUG 6 2003 WILL CARRY SHOWERS AND TSTMS THROUGH THE EVNG HOURS. HAVE ALREADY HAD VRY HEAVY RAIN AND HAIL REPORTED FROM OUR NRN ZONES. DONT EXPECT PCPN TO BE WIDESPRD...BUT COULD HAVE A FEW ADDITIONAL STRONG STORMS BEFORE IT QUIETS DOWN BY MIDNIGHT. THEN EXPECT A RELATIVELY QUIET PERIOD UNTIL THU AFTN. SFC WAVE MVS UP STAT BOUNDARY LATE THU NIGHT THRU FRI SO WILL UP POPS TO LIKELY. UPR TROF MOVES SLOWLY E AND NE THRU THE WEEKEND. EXPECT SCT SHWRS/TSTMS TO CONT FRI NGT AND SAT. PCPN SHOULD BECOME MORE DIURNAL SUN THRU TUE. BY TUE POPS SHOULD BE DOWN TO SLGT CHC. WILL GO WITH A DRY FCST FOR WED. MARINE CONDS QUIET FOR NOW. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. RPW
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-061444- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 844 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY DRIER AND MORE STABLE AIR HAS MOVED INTO THE MIDDLE ATLANTIC REGION. THUS...THE RISK OF SEVERE THUNDERSTORMS FOR OUR AREA HAS DIMINISHED. SCATTERED THUNDERSTORMS MAY STILL DEVELOP LATER TODAY AND MAY BE ACCOMPANIED BY GUSTY WINDS AND BRIEF HEAVY RAIN. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY AND DELAWARE COASTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RPW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT WED AUG 06 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0251 PM MORRISTOWN NJ 0.75 IN HAIL
08/06/03 MORRIS
0254 PM MORRISTOWN NJ WIND DAMAGE
08/06/03 MORRIS LIMBS BLOWN DOWN.PAZ054-055-062300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE POCONOS... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A NARROW LINE OF THUNDERSTORMS ACROSS CENTRAL SECTIONS OF CARBON AND MONROE COUNTIES. THEY WILL CONTINUE TO MOVE NORTHEAST AND AFFECT PARTS OF BOTH COUNTIES THROUGH 6 PM. HEAVY RAIN...OF AROUND ONE INCH PER HOUR...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 30 MPH WILL ACCOMPANY THE STORMS. THE FLASH FLOOD WARNING FOR CARBON COUNTY WILL EXPIRE AS OF 415 PM. THE WORST OF THE FLOODING OCCURRED JUST ACROSS THE BORDER IN LUZERNE COUNTY. OTHER WARNINGS MAY BE NEEDED IF THE THUNDERSTORMS INTENSIFY AS THE GROUND REMAINS SATURATED FROM ALL THE RECENT HEAVY RAIN. DO NOT DRIVE THROUGH FLOODED ROADWAYS OR AROUND BARRICADES. TFG
The Binghamton radar (KBGM), 135 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333148.